# SDR CA070508001

- Difficulty date: May 7, 2007
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 7,444 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB4016R
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) PILOT DID RUN-UP, ALL ENGINE INDICATIONS WERE NORMAL SO HE COMMENCED HIS TAKE-OFF. JUST AFTER HE STARTED TO CLIMB HE NOTICED THAT THE ACFT DID NOT WANT TO CLIMB AS IT SHOULD. ALL ENGINE INSTRUMENTS WERE WHERE THEY WERE SUPPOSED TO BE. HE ABORTED HIS TAKE-OFF WITHOUT INCIDENT. ACFT WAS RUN UP BY MAINT, ALL ENGINE INDICATIONS WERE CORRECT. COWLINGS WERE REMOVED AND ENGINE WAS INSPECTED, NOTHING WAS NOTED AS BEING WRONG. COMPRESSION CHECK WAS COMPLETED ON ENGINE AND WHILE DOING THE TEST. THE STARTER BENDIX ENGAGED BY ITS SELF (NO POWER WAS ON). TALKED TO ENGINE SHOP AND CONCLUDED THAT THE STARTER MUST HAVE ENGAGED ITS SELF ON TAKE-OFF AND THIS CAUSED LOSS OF POWER. SERVICABLE STARTER INSTALLED AND ACFT WAS FLOWN AGAIN WORKED OKAY.
